Alert archive / Washington / Winter Storm Warnings in 2025

Winter Storm Warning 4, NWS Spokane, WA

February 23, 2025Chelan County, Washington

NWS Spokane, WA issued this winter storm warning at Feb 23, 2025, 2:12 PM PST for Chelan County, Washington. It took effect at Feb 24, 2025, 10:00 AM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2025, 2:12 PM PST (22:12 UTC)
In effect from
Feb 24, 2025, 10:00 AM PST
Expired
Feb 25, 2025, 4:00 PM PST
In force
30 hr
Issued by
NWS Spokane, WA

County Chelan County, WA

The radar

The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 10.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2025-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2025-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS46 KOTX 232212
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
212 PM PST Sun Feb 23 2025

WAZ048-241400-
/O.NEW.KOTX.WS.W.0004.250224T1800Z-250226T0000Z/
Western Chelan County-
Including the cities of Holden Village and Stevens Pass
212 PM PST Sun Feb 23 2025

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 4 PM PST 
TUESDAY ABOVE 3000 FEET...

* WHAT...Heavy snow expected Above 3000 feet. Total snow 
  accumulations 1 to 2 feet. Winds gusting as high as 45 mph.

* WHERE...Holden Village and Stevens Pass.

* WHEN...From 10 AM Monday to 4 PM PST Tuesday.

* IMPACTS...Travel could be very difficult. Gusty winds could bring 
  down tree branches.

* ADDITIONAL DETAILS...The heaviest snowfall is expected overnight 
  Monday Night into Tuesday Morning with snow rates of 1 inch per 
  hour possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

JW
6 follow-up statements
931 
WWUS46 KOTX 241349
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
549 AM PST Mon Feb 24 2025

WAZ048-250000-
/O.CON.KOTX.WS.W.0004.250224T1800Z-250226T0000Z/
Western Chelan County-
Including the cities of Stevens Pass and Holden Village
549 AM PST Mon Feb 24 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 
4 PM PST TUESDAY ABOVE 3000 FEET...

* WHAT...Heavy snow expected Above 3000 feet. Total snow 
  accumulations between 1 and 2 feet. Winds gusting as high as 45 
  mph on slopes exposed to west wind.

* WHERE...Holden Village and Stevens Pass.

* WHEN...From 10 AM this morning to 4 PM PST Tuesday.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions with periods of heavy snow late Monday night into 
  Tuesday morning.

* ADDITIONAL DETAILS...The heaviest snowfall is expected overnight 
  Monday Night into Tuesday Morning with snow rates of 1 inch per 
  hour possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

GKOCH
694 
WWUS46 KOTX 242122
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
122 PM PST Mon Feb 24 2025

WAZ048-251315-
/O.CON.KOTX.WS.W.0004.000000T0000Z-250226T0000Z/
Western Chelan County-
Including the cities of Holden Village and Stevens Pass
122 PM PST Mon Feb 24 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY 
ABOVE 3000 FEET...

* WHAT...Heavy snow expected Above 3000 feet. Total snow 
  accumulations between 1 and 2 feet. Winds gusting as high as 45 
  mph on slopes exposed to west wind.

* WHERE...Holden Village and Stevens Pass.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions with periods of heavy snow late Monday night into 
  Tuesday morning.

* ADDITIONAL DETAILS...The heaviest snowfall is expected overnight 
  Monday Night into Tuesday Morning with snow rates of 1 inch per 
  hour possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

WAZ049-251315-
/O.NEW.KOTX.WW.Y.0015.250224T2122Z-250225T2000Z/
Western Okanogan County-
Including the cities of Conconully, Loup Loup Pass, and Mazama
122 PM PST Mon Feb 24 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TUESDAY ABOVE 
2000 FEET...

* WHAT...Snow Above 2000 feet. Total snow accumulations between 4 
  and 9 inches with the highest amounts above 3000 feet. Winds 
  gusting as high as 35 mph.

* WHERE...Conconully, Loup Loup Pass, and Mazama.

* WHEN...Until noon PST Tuesday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

WAZ038-251315-
/O.NEW.KOTX.WW.Y.0015.250225T0000Z-250225T2000Z/
Okanogan Highlands-
Including the cities of Highway 20 Wauconda Summit, Chesaw Road,
Boulder Creek Road, Sherman Pass, and Wauconda
122 PM PST Mon Feb 24 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TUESDAY ABOVE 
3000 FEET...

* WHAT...Snow expected Above 3000 feet. Total snow accumulations 3 
  to 8 inches. Winds gusting as high as 40 mph.

* WHERE...Highway 20 Wauconda Summit, Chesaw Road, Boulder Creek 
  Road, Sherman Pass, and Wauconda.

* WHEN...Until noon PST Tuesday.

* IMPACTS...Plan on slippery road conditions.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

IDZ004-251315-
/O.NEW.KOTX.WW.Y.0015.250225T0600Z-250226T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
122 PM PST Mon Feb 24 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 
PM PST TUESDAY ABOVE 4000 FEET...

* WHAT...Snow expected Above 4000 feet. Total snow accumulations 5 
  to 10 inches. Winds gusting as high as 40 mph.

* WHERE...Lookout Pass.

* WHEN...From 10 PM this evening to 10 PM PST Tuesday.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest road 
information in Idaho, call 5 1 1.

&&

$$

JW
676 
WWUS46 KOTX 250723
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1123 PM PST Mon Feb 24 2025

WAZ048-251500-
/O.CON.KOTX.WS.W.0004.000000T0000Z-250226T0000Z/
Western Chelan County-
Including the cities of Holden Village and Stevens Pass
1123 PM PST Mon Feb 24 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY 
ABOVE 3000 FEET...

* WHAT...Heavy snow expected Above 3000 feet. Total snow 
  accumulations between 1 and 2 feet. Winds gusting as high as 45 
  mph on slopes exposed to west wind.

* WHERE...Holden Village and Stevens Pass.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions with periods of heavy snow late Monday night into 
  Tuesday morning.

* ADDITIONAL DETAILS...The heaviest snowfall is expected overnight 
  Monday Night into Tuesday morning with snow rates of 1 inch per 
  hour possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

IDZ004-251500-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250226T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
1123 PM PST Mon Feb 24 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY 
ABOVE 4000 FEET...

* WHAT...Snow expected Above 4000 feet. Total snow accumulations 5 
  to 10 inches. Winds gusting as high as 40 mph.

* WHERE...Lookout Pass.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions with periods of heavy snow from the early morning hours 
  Tuesday until about noon.

* ADDITIONAL DETAILS...The heaviest snowfall is expected Tuesday 
  morning with snow rates of 1 inch per hour possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest road 
information in Idaho, call 5 1 1.

&&

$$

WAZ038-251500-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250225T2000Z/
Okanogan Highlands-
Including the cities of Highway 20 Wauconda Summit, Boulder Creek
Road, Chesaw Road, Wauconda, and Sherman Pass
1123 PM PST Mon Feb 24 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY 
ABOVE 3000 FEET...

* WHAT...Snow expected Above 3000 feet. Total snow accumulations 3 
  to 8 inches. Winds gusting as high as 40 mph.

* WHERE...Highway 20 Wauconda Summit, Boulder Creek Road, Chesaw 
  Road, Wauconda, and Sherman Pass.

* WHEN...Until noon PST Tuesday.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions Monday night into Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

WAZ049-251500-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250225T2000Z/
Western Okanogan County-
Including the cities of Mazama, Loup Loup Pass, and Conconully
1123 PM PST Mon Feb 24 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY 
ABOVE 2000 FEET...

* WHAT...Snow Above 2000 feet. Total snow accumulations between 4 
  and 9 inches with the highest amounts above 3000 feet. Winds 
  gusting as high as 35 mph.

* WHERE...Mazama, Loup Loup Pass, and Conconully.

* WHEN...Until noon PST Tuesday.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions Monday night into Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

GKOCH
519 
WWUS46 KOTX 251214
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
414 AM PST Tue Feb 25 2025

WAZ048-252100-
/O.CON.KOTX.WS.W.0004.000000T0000Z-250226T0000Z/
Western Chelan County-
Including the cities of Holden Village and Stevens Pass
414 AM PST Tue Feb 25 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS 
AFTERNOON ABOVE 3000 FEET...

* WHAT...Heavy snow Above 3000 feet. Between 4 AM and 4 PM Tuesday, 
  additional snow accumulations of 10 to 15 inches. Winds gusting as 
  high as 45 mph on slopes exposed to west or southwest wind.

* WHERE...Holden Village and Stevens Pass.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions with periods of heavy snow this morning.

* ADDITIONAL DETAILS...The heaviest snowfall with this storm began 
  overnight and will continue into this morning with snow rates of 1 
  inch per hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

IDZ004-252100-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250226T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
414 AM PST Tue Feb 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS 
EVENING ABOVE 4000 FEET...

* WHAT...Snow expected Above 4000 feet. Total snow accumulations 6 
  to 12 inches. Winds gusting as high as 40 mph on ridges exposed to 
  southwest winds.

* WHERE...Lookout Pass.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions with periods of heavy snow through mid to late 
  afternoon.

* ADDITIONAL DETAILS...The heaviest snowfall is expected through mid 
  to late afternoon with snow rates of 1 inch per hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest road 
information in Idaho, call 5 1 1.

&&

$$

WAZ038-252000-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250225T2000Z/
Okanogan Highlands-
Including the cities of Highway 20 Wauconda Summit, Boulder Creek
Road, Chesaw Road, Wauconda, and Sherman Pass
414 AM PST Tue Feb 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY 
ABOVE 3000 FEET...

* WHAT...Snow Above 3000 feet. Additional snow accumulations 2 to 6 
  inches between 4 AM and noon. Winds gusting as high as 40 mph on 
  ridges exposed to southwest wind.

* WHERE...Highway 20 Wauconda Summit, Boulder Creek Road, Chesaw 
  Road, Wauconda, and Sherman Pass.

* WHEN...Until noon PST today.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

WAZ049-252000-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250225T2000Z/
Western Okanogan County-
Including the cities of Mazama, Loup Loup Pass, and Conconully
414 AM PST Tue Feb 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY 
ABOVE 2000 FEET...

* WHAT...Snow Above 2000 feet. Additional snow accumulations 2 to 4 
  inches between 4 AM and noon.

* WHERE...Mazama, Loup Loup Pass, and Conconully.

* WHEN...Until noon PST today.

* IMPACTS...Motorists should be prepared for winter driving 
  conditions this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

GKOCH
387 
WWUS46 KOTX 251948
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1148 AM PST Tue Feb 25 2025

WAZ038-049-252100-
/O.EXP.KOTX.WW.Y.0015.000000T0000Z-250225T2000Z/
Okanogan Highlands-Western Okanogan County-
Including the cities of Conconully, Loup Loup Pass, Wauconda,
Boulder Creek Road, Mazama, Sherman Pass, Highway 20 Wauconda
Summit, and Chesaw Road
1148 AM PST Tue Feb 25 2025

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON PST TODAY...

The threat has ended.

$$

WAZ048-260000-
/O.CON.KOTX.WS.W.0004.000000T0000Z-250226T0000Z/
Western Chelan County-
Including the cities of Stevens Pass and Holden Village
1148 AM PST Tue Feb 25 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS 
AFTERNOON ABOVE 3000 FEET...

* WHAT...Heavy snow Above 3000 feet. Additional snow accumulations 
  up to 6 inches. Winds gusting as high as 60 mph.

* WHERE...Stevens Pass and Holden Village.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Travel could be very difficult. Strong winds could cause 
  extensive damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

IDZ004-260000-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250226T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
1148 AM PST Tue Feb 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS 
EVENING ABOVE 4000 FEET...

* WHAT...Snow Above 4000 feet. Additional snow accumulations between 
  3 and 12 inches. Winds gusting as high as 50 mph.

* WHERE...Lookout Pass.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the Tuesday evening commute. 
  Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest road 
information in Idaho, call 5 1 1.

&&

$$
797 
WWUS46 KOTX 252348
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
348 PM PST Tue Feb 25 2025

WAZ048-260100-
/O.EXP.KOTX.WS.W.0004.000000T0000Z-250226T0000Z/
Western Chelan County-
Including the cities of Stevens Pass and Holden Village
348 PM PST Tue Feb 25 2025

...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

The threat has ended.

$$

IDZ004-260600-
/O.CON.KOTX.WW.Y.0015.000000T0000Z-250226T0600Z/
Central Panhandle Mountains-
Including the cities of Lookout Pass
348 PM PST Tue Feb 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS 
EVENING ABOVE 4000 FEET...

* WHAT...Snow Above 4000 feet. Additional snow accumulations between 
  3 and 5 inches. Winds gusting as high as 40 mph.

* WHERE...Lookout Pass.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Tuesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. For the latest road 
information in Idaho, call 5 1 1.

&&

$$

JCLEV

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 10:58 AM PST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 23, 10:58 AM PST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1058 AM PST Sun Feb 23 2025

.SYNOPSIS...
Rain will arrive this weekend as high temperatures warm
into the 40s and low 50s. Runoff from rain and melting snow will
lead to increased flow and minor flooding across southeast
Washington and the central and southern Idaho Panhandle.
Another weather system Monday into Tuesday will bring more rain and
stronger winds.

&&

.DISCUSSION...

Today and Tonight: A pair of moisture-laden shortwaves will
produce widespread precipitation in the next 24 hours. The first
will be exiting the Idaho Panhandle around sunrise this morning.
We are closely monitoring rain amounts through the early morning
hours and the response of Paradise Creek running through Moscow,
Idaho as it is forecast to climb above flood stage prior to
daybreak. The second shortwave will deliver another round of
widespread rain late in the day and into the evening as this
disturbance shoves a warm front across Washington and north Idaho.
The plume of moisture directed into the Pacific Northwest has
sufficient Integrated Water Vapor Transport (IVT) to be classified
as a "moderate" strength atmospheric river. The precipitation
delivered to the region combined with runoff from melting snow
will not only produce rises on Paradise Creek and the Palouse
River, but other small streams across the eastern third of
Washington and the Idaho Panhandle will experience rises. There
will also be a heightened risk of field flooding and rock slides
in the steep terrain of north Idaho. Areal Flood Watches have been
replace with Areal Flood Warnings for Whitman, Latah, and Benewah
counties with the expectation of of an additional three-quarters
to inch an a half of rain Sunday morning through Sunday night.
This is on top of 1 to 3 inches of snow water equivalent across
much of Latah and Benewah counties. Areal Flood Advisories are now
in effect for the north Idaho Panhandle, Spokane/Coeur d'Alene
area, the Central Idaho Panhandle, the L-C Valley, and Lewis
county Idaho.

Monday and Tuesday: Our final round of widespread rain will occur
Monday afternoon into Tuesday as a vigorous low pressure system
drives into northwest Washington and southern British Columbia.
The easterly flow ahead of this low will likely be sufficient to
drive snow levels down to the floor of the Methow Valley Monday
night. A couple inches of wet snow accumulation will be possible
overnight into early Tuesday morning before west winds increase
and scrub the cooler air from the valley east of the Cascade
Crest. The National Blend of Models (NBM) gives Stevens Pass a 60
percent chance of a foot or more of snow accumulation Monday into
Tuesday. For north Idaho, snow levels aren't expected to fall
below 4000 feet until the passage of the cold front Tuesday
morning. The NBM generates a 50 percent chance of 6 inches of
accumulation Tuesday into Tuesday night. With much of that snow
occurring during the day Tuesday with temps in the 30s, low
accumulation efficiency may limit the impact at Lookout Pass. Post
cold front winds on Tuesday will have the potential to be a more
significant impact. The ECMWF ensembles produce average maximum
wind gusts of 40 to 45 mph for the eastern third of Washington and
adjacent portions of north Idaho including Spokane, Pullman and
wind prone areas near Coeur d'Alene. We will be keeping a close
eye on Tuesday for the potential for future Wind Advisories.
/GKoch

Wednesday through Sunday: Above average temperatures in the 40s
and 50s continue through the end of the week as upper level height
rises dominate the period. A weak wave on the northwest branch of
the ridge in SW BC will bring the chance (30-50%) for high
elevation snow (above 4000 feet) and valley rain to the Cascades
and ID Panhandle Thursday. A second ridge forms offshore Thursday
night and shifts into the Inland NW Friday, so most of the day
Friday will be dry. As the ridge axis shifts east in western
Montana Friday night, precipitation chances increase thanks to a
low pressure headed toward the Kenai Peninsula in southern Alaska.
A deep subtropical moisture plume will be aimed at Washington. The
north-south orientation of the plume suggests this will not be a
very long winded event, but precipitation chances continue through
late next weekend. Snow levels will be around 4500-5500 feet
through the event. Not anticipating a significant hydrologic event
from this late week system. /Butler

&&

.AVIATION...
00Z TAFS: One round of rain has moved out except for upslope
showers into parts of SE Washington and the ID Panhandle. Another
round of rain enters between 21z this afternoon through 06z this
evening. A very moist boundary layer from the recent rain will
continue to promote IFR and MVFR conditions over much of the
region with additional rain keeping these conditions in place.
Areas of LIFR conditions will continue into early this afternoon
as well. Behind the next round of rain will have more wind, which
has the potential to bring some drying to the boundary layer and
increasing CIGS overnight into Monday morning. The wind though
will also lead to LLWS for much of the area overnight. KPUW has
the potential for stronger gusts to reach the surface.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence in timing and location of upcoming precipitation.
Moderate confidence of wind shear values being greater than 30
knots difference. The exception is KPUW where the HREF shows a 90%
chance of wind gusts exceeding 40 MPH between 03z-09z tonight,
and a 40% chance of wind gusts reaching 50 MPH. JW

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        49  36  49  39  47  33 /  90 100  50  90  40  30
Coeur d'Alene  47  35  48  36  45  31 / 100 100  30 100  60  50
Pullman        49  37  46  37  45  31 / 100 100  60 100  50  50
Lewiston       53  39  52  40  52  34 /  90 100  40  90  40  40
Colville       46  30  45  35  45  29 /  40 100  40 100  40  30
Sandpoint      43  35  45  37  43  32 / 100 100  30 100  80  70
Kellogg        45  37  47  37  40  33 / 100 100  40 100  80  80
Moses Lake     52  34  49  37  54  31 /  60  60  70  50  10   0
Wenatchee      46  33  42  35  47  32 /  50  60  80  70  30  10
Omak           45  31  44  35  47  31 /  20  90  60  90  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

In the hours before

Local storm report, Feb 23, 11:18 AM PST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1118 AM PST Sun Feb 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     Flood            3 NE Oakesdale          47.17N 117.20W
02/23/2025                   Whitman            WA   Dept of Highways

            Water over roadway.

&&
Local storm report, Feb 23, 11:22 AM PST, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1122 AM PST Sun Feb 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     Flood            3 N Davenport           47.70N 118.14W
02/23/2025                   Lincoln            WA   Dept of Highways

            Water over roadway on SR 25 both directions
            at milepost 3.5.

&&
Local storm report, Feb 23, 11:27 AM PST, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1127 AM PST Sun Feb 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     Flood            7 SW Garfield           46.93N 117.23W
02/23/2025                   Whitman            WA   Dept of Highways

            Water over roadway on SR 272 at MP 8.

&&
Local storm report, Feb 23, 11:32 AM PST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1132 AM PST Sun Feb 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     Flood            1 N Valleyford          47.54N 117.24W
02/23/2025                   Spokane            WA   Fire Dept/Rescue

            Water over roadway on S. Madison Rd just
            north of the Palouse Hwy.

&&
Local storm report, Feb 23, 11:41 AM PST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1141 AM PST Sun Feb 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Flood            1 N Cheney              47.51N 117.58W
02/23/2025                   Spokane            WA   Trained Spotter

            Large field flooding from rain last night
            and snow melt. Sides of the streets are
            running streams. Stated it is the worst
            flooding seen in the five years at that
            residence. CoCoRaHS spotter WA-SP-83.

&&
Local storm report, Feb 23, 11:45 AM PST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1145 AM PST Sun Feb 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Flood            4 NE Kootenai           48.35N 116.45W
02/23/2025                   Bonner             ID   Trained Spotter

            Total rainfall from yesterday and last night
            was 1.24 inches. Rapid melt of snow on the
            ground and rain resulted in standing water
            everywhere. No information on any property
            damage.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 8:13 PM PSTRiver Flood WarningOTXWhitman59 hr
Feb 22, 11:52 PM PSTAreal Flood AdvisoryOTXWhitman44 min
Feb 23, 12:10 AM PSTAreal Flood WarningOTXWhitman52 hr
Feb 23, 12:32 AM PSTAreal Flood AdvisoryOTXAsotin, Garfield, Spokane52 hr
Feb 23, 9:05 AM PSTAreal Flood WarningOTXLincoln29 hr
Feb 23, 10:04 AM PSTRiver Flood WarningOTXWhitman42 hr
Feb 23, 2:04 PM PSTWind AdvisoryOTXAsotin, Chelan, Douglas, Garfield, Grant, Spokane and 1 more13 hr

Nearby

Winter Storm Warnings in Washington, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.